Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abdominal and Back pain from Atripla
Sep 12, 2010

I've just started taking Atripla a few weeks ago and am suffering from lower back pain and every BM is painful. I cut the dose in half the other night and had a great next day. I know its not good to mess with your dosage.so how do I prevent these symptoms.

Response from Dr. Frascino

Hello,

You are absolutely correct! "It is not good to mess with your dosage" of Atripla! In fact it's a very bad idea. Not taking the full recommended dose can quickly lead to the development of drug resistance to one or more of the three components in your Atripla. This in turn can make treatment of your HIV disease much more difficulty going forward, as there are only a limited number of options and many are much less convenient and more difficult to tolerate than Atripla.

Next, low back pain and painful bowel movements are most likely not related to Atripla! I would recommend you immediately restart your full dosage and contact your HIV physician specialist to evaluate the discomfort in your back and gastrointestinal tract. Never alter a dose of your antiretrovirals without consulting your HIV specialist. Be sure to advise your doctor exactly how many half doses you took.

Good luck.

Dr. Bob



Previous
Late HIV results
Next
Unprotected sex on ARV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement